Virginia, 2012

Winter Weather in Virginia, February 19 to 20, 2012

February 19 to 20, 2012 · NWS AKQ · 24 events in 24 counties and zones

Low pressure moving off the North Carolina and South Carolina coasts produced between one and four inches of snow across portions of south central and eastern Virginia from Sunday evening, February 19th into early Monday morning, February 20th.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Low pressure moving off the North Carolina and South Carolina coasts produced between one and four inches of snow across portions of south central and eastern Virginia from Sunday evening, February 19th into early Monday morning, February 20th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 19, 11:59 AM EST, 1 hour 1 minute earlier.

Area forecast discussion, Feb 19, 11:59 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1159 AM EST SUN FEB 19 2012

.SYNOPSIS...
LOW PRESSURE MOVES ACROSS THE SOUTHEAST STATES THIS AFTERNOON...
THEN OFF OFF THE CAROLINA COAST TONIGHT. HIGH PRESSURE BUILDS INTO
THE AREA MONDAY AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SLGTLY ADJUSTED SNOW TOTAL AMTS OVR THE AREA BASED ON LATEST 12Z
MDL GUIDANCE...BUT DO NOT PLAN ON ADJUSTING OR CHANGING ANY ADVSY
HEADLINES. SLGTLY RAISED SNOW AMTS OVR SRN HALF OF CWA AWAY FM CST
AND SLGTLY LOWERED AMTS FARTHER NNW. AT THIS TIME...LEANING TWD
LATEST NAM MDL WHICH SEEMS TO HAVE A BETTER HANDLE ON CURRENT
OBS/DWPT TRENDS...DRIER AIR FM THE N...AND MOVEMENT/TIMING OF
ONSET AND CHANGEOVER TO SNOW ACRS THE AREA.

PREVIOUS DISCN:
SCTD LGT PCPN MOVNG INTO THE AREA FM THE SSW LATE THIS
MORNG...WITH REPORTS OF A MIX OF SNOW..SLEET AND RAIN ALNG AND
WNW OF A EZF TO PTB LINE. MAINLY JUST RAIN OVR EXTRM SCNTRL AND SE
VA INTO NE NC. LWR DWPTS IN THE UPR TEENS TO LWR 20S IN THE AREAS
WHERE VRY LGT SNOW/SLEET IS OCCURRING OR MIXING IN WITH RAIN AT
THIS TIME. THIS SCENARIO WILL LIKELY CONTINUE THRU MUCH OF THE
AFTN AS DONT EXPECT TOO MUCH INCREASE IN INTENSITY OR WIDESPREAD
PCPN TO OCCUR ACRS THE AREA. TEMPS WILL REMAIN ABV FREEZING ALL
AREAS...SO ROADWAYS SHUD BE JUST WET. STRNGER LIFT/COINCIDING WITH
GOOD FRONTOGENETIC FORCING (ESPLY OVR SRN HALF OF CWA) ASSOC WITH
UPR AIR SYSTEM CURRENTLY MOVNG THRU WRN TN/NRN MS...WILL INCREASE
THE INTENSITY/COVERAGE OF PCPN AND HELP TO PRODUCE THE CHANGEOVER
TO SNOW FM W TO E FM LATE THIS AFTN (21Z) THRU THIS EVENG. WILL
NOT MAKE ANY CHANGES TO ADVSY AREAS AT THIS TIME...AS WILL WATCH
THE OBS/RDR TRENDS AND DIGEST NEW MDL RUNS BEFORE DOING ANYTHING.
TEMPS WILL SLOWLY FALL DURING THE AFTN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
CRITICAL THICKNESS QUICKLY CRASH TOWARD THE COAST THIS EVENING CHANGING
THE RAIN TO SNOW ALL AREAS. QUESTION CONTINUES TO BE ONE OF HOW MUCH
QPF FALLS AFTER THE CHANGEOVER AS IT APPEARS THAT THERE WILL CONTINUE
TO BE A 4-6 HOUR WINDOW FOR ACCUMULATING SNOW TO FALL. THE SREF IS THE
ONLY MODEL SHOWING WARNING CRITERIA SNOWFALL (4 INCHES OR GREATER ACROSS
SWRN COUNTIES) WHILE THE GFS/NAM AND EVEN THE EURO POINT TO ACCULULATIONS
OF UNDER 4 INCHES...A SOUTHERN SHIFT FORM PREVIOUS RUNS.

GIVEN THIS TREND AND AFTER COORDINATING WITH RAH/RNK/HPC...DECIDED TO
REPLACE WATCH WITH AN ADVISORY MAINLY BECAUSE CONFIDENCE IS NOT HIGH
ENOUGH TO UPGRADE TO A WARNING ATTM. WENT WITH A 2-4 INCH AVERAGE ALONG
AND WEST OF I95 CORRIDOR WITH THE HIGHEST AMOUNTS OUT NEAR FVX-AVC.
THE CHANGE OVER WILL BE SLOWER FARTHER TO THE EAST...WITH
ACCUMULATIONS IN THE 1-3 INCH RANGE EXPECTED BEFORE THE SNOW
TAPERS OFF AND ENDS LATE TONIGHT. KEPT COASTAL AND EASTERN SHORE
AREAS OUT OF ANY ADVISORY ATTM BECAUSE ANY SNOWFALL WILL LIKELY BE
LESS THAN ONE INCH AND BE LATER TONIGHT.

EXPECT THE MOST SNOWFALL THIS EVENING...BUT BOUNDARY LAYER TEMPS WILL
ONLY DROP TO NEAR 32 DEGREES...SO IT WILL TAKE SOME MODERATE SNOWFALL
RATES FOR THE ROADS TO BECOME SNOW COVERED. ONCE THE STEADIEST SNOW
ENDS...TEMPS THEN DROP TO NEAR 30 AND INTO THE U20S ACROSS WRN COUNTIES.

TOTAL QPF WILL GREATLY VARY FROM LESS THAN ONE QUARTER INCH ACROSS
NORTHERN COUNTIES TO AROUND ONE INCH ACROSS NC COUNTIES.

MODELS SHOWING SOME LINGERING MOISTURE (SNOW SHOWERS) ACROSS SERN
COASTAL COUNTIES EARLY MONDAY MORNING SO ADDED A 20 POP THERE.
OTW...DRY WX RETURNS MONDAY AS SFC HIGH PRESSURE BUILDS INTO THE
AREA. GIVEN SOME SNOWCOVER...KEPT HIGHS IN THE M-U40S. LOWS MON
NITE 25-30.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUE THROUGH FRIDAY...MID LEVELS RAPIDLY RETURN TO MORE OF A FAST
MOVING NEARLY ZONAL FLOW...WITH WEAK RIDGING OFF THE SE COAST. TEMPS
TURN MUCH WARMER...MID 50S-MID 60S...TUE-FRI. MODELS ARE SOMEWHAT
DIFFERENT IN THEIR HANDLING OF A WEAK SYSTEM ON WED/WED NIGHT...AND
WILL CONTINUE WITH LOW CHC POPS WED EVENING/THU MORNING...THIS WOULD
BE ALL RAIN...AS SW FLOW KEEPS EVEN OVERNIGHT TEMPS WELL ABOVE
FREEZING. SLIGHT CHANCE POPS ALSO PLACED IN THE FORECAST FRI AND SAT
AS MODELS SHOW PRECIP MOVING INTO THE AREA ASSOCIATED WITH A SURFACE
LOW AND UPPER TROUGH.

HIGHS LIKELY WELL INTO THE 60S WED-FRI OVER SE 1/2 OF THE CWA...WITH
50S ACRS THE NORTHERN TIER. LOWS WILL RANG FROM THE LOW-MID 40S
ACROSS THE CWA.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
COLD FRNT HAS DROPPED WELL S OF THE AREA...WITH N WINDS GUSTING
TO NEAR 20 KT IN ITS WAKE. -RA DEVELOPS FROM S TO N TDY. PCPN
CHANGES TO -SN AT RIC BY 00Z. GUSTY N/NE WINDS CAN BE EXPECTED
THIS AFTN AT ORF/PHF/ECG. EXPECT CONDITIONS TO LOWER TO IFR BY
THIS EVNING AT ALL TERMINALS. SNOW ACCUMULATIONS ARE EXPECTED AT
RIC/SBY.

IFR WILL CONTINUE SUN NITE WITH SNOW SPREADING TO PHF/ORF/ECG. ONLY
LIGHT ACCUMULATIONS IF ANY ARE EXPECTED THERE. NE WINDS WILL
BECOME GUSTY N WINDS SUN NITE. PCPN TAPERS OFF AT RIC/SBY BY
06-09Z AND AT ORF/PHF/ECG BY 09-12Z.

BY MON MRNING...THE TAF SITES SHOULD GENERALLY IMPROVE TO VFR AND
REMAIN THAT WAY THROUGH TUE. THERE WILL BE A CHANCE FOR -RA AROUND
MID WEEK.

&&

.MARINE...
HAVE GONE AHEAD AND PUT GALE WARNINGS IN EFFECT SINCE CONDITIONS ARE
EXPECTED TO START WITHIN 12 HOURS.

PREVIOUS DISCUSSION...
STILL THINK MARGINAL GALES (25-30 KT G35KT) ARE LIKELY FROM THE
MIDDLE BAY SOUTH AND FOR THE CSTL WATERS FROM FENWICK TO CAPE
CHARLES TONITE. SOLID GALES ARE LIKELY FOR THE CSTL WATERS S OF
CAPE CHARLES (30-35 KT G40 KT). GALE WARNINGS FOR TONITE AS THE
SFC LOW RAPIDLY DEEPENS OFF THE COAST...THE EXCEPTION BEING CHES
BAY N OF WINDMILL PT WHERE SCA HEADLINES ARE IN EFFECT THRU NOON
MON. SEAS WILL QUICKLY RESPOND TO THE HIGH WINDS AND BUILD TO
BETWEEN 7-11 FT TONITE...PSBLY HIGHER ACROSS NORTHERN OUTER BANKS.
4-6 FT WAVES OVER THE BAY.

ANY GALES WILL BE REPLACED BY SCA HEADLINES MON BEFORE CONDITIONS
DROP BLO SCA LEVELS MON NITE...ALTHOUGH SEAS WILL BE SLOW TO
DIMINISH ON THE COASTAL WATERS...CURRENT FCST HAS 5 FT SEAS
PERSISTING INTO TUE FOR SOUTHERN WATERS. NEXT SYSTEM WED MAY BRING
MARGINAL SCA CONDITIONS.

&&

.TIDES/COASTAL FLOODING...
HIGH SURF ADVISORY HAS BEEN ISSUED FOR OUTER BANKS CURRITUCK WHERE A
PERIOD OF 8 FT NEARSHORE SEAS IS EXPECTED LATE THIS EVENING THRU
EARLY MON. LATER SHIFTS MAY NEED TO CONSIDER ADDING VA BEACH TO
THE ADVISORY...CURRENTLY FORECASTING 6-7 FT NEARSHORE SEAS THERE.

LATEST GUIDANCE HAS TIDES RUNNING ONLY AROUND 1 FOOT ABOVE NORMAL
BY LATE TODAY INTO MONDAY. BOTH MDL (GFS-BASED) AND CBOFS (NAM-
BASED) GUIDANCE KEEPS MAX WATER LEVELS BELOW MINOR FLOODING
THRESHOLDS AT ALL SITES. HOWEVER...GIVEN THE STRENGTH OF THE STORM
SYSTEM...THINKING IS THAT THERE IS STILL A DECENT CHC FOR MINOR
COASTAL FLOODING LATE TODAY-EARLY MONDAY..ESPECIALLY ACRS SRN BAY AND
ATLC COASTAL LOCATIONS S OF PARRAMORE DOWN TO DUCK NC. THE FORWARD
SPEED OF THE SYSTEM IS RATHER QUICK SO MODERATE FLOODING APPEARS
UNLIKELY ANYWHERE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST
     MONDAY FOR NCZ012.
     HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 7 AM EST MONDAY
     FOR NCZ102.
VA...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST
     MONDAY FOR VAZ064-072>078-083>094.
     WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 5 AM EST
     MONDAY FOR VAZ048-049-060>063-065>071-079>082.
MARINE...GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ631>634-650-652-654.
     GALE WARNING UNTIL 10 AM EST MONDAY FOR ANZ656-658.
     SMALL CRAFT ADVISORY UNTIL NOON EST MONDAY FOR ANZ630.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...MPR
LONG TERM...DAP
AVIATION...DAP
MARINE...DAP/MAS
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Feb 19, 4:21 AM EST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 AM EST SUN FEB 19 2012

ANZ631>634-650-652-654-200930-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
421 AM EST SUN FEB 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ656-658-200930-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
421 AM EST SUN FEB 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-200930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
421 AM EST SUN FEB 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-VAZ064-072>078-083>094-200930-
NORTHAMPTON NC-CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
421 AM EST SUN FEB 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE
NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.

VAZ048-049-060>063-065>071-079>082-200930-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
421 AM EST SUN FEB 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.

NCZ013>017-030>032-VAZ095>098-200930-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
421 AM EST SUN FEB 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND SOUTH HAMPTON
ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL MIX WITH THEN CHANGE TO SNOW TONIGHT. ACCUMULATIONS OF
UP TO 1 INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.

NCZ102-200930-
OUTER BANKS CURRITUCK-
421 AM EST SUN FEB 19 2012

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ099-100-200930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
421 AM EST SUN FEB 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL MIX WITH AND CHANGE TO SNOW TONIGHT. ACCUMULATIONS OF
AROUND 1 INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 winter weather. Local standard time, as filed.

Winter Weather, Louisa

When
February 19, 1:00 PM EST to February 20, 12:00 AM EST
Where
Louisa forecast zone
Reported by
Department of Highways

Snowfall amounts were generally between two and five inches across the county. Louisa reported 4.0 inches of snow. Meltons reported 2.5 inches of snow.

Winter Weather, Lunenburg

When
February 19, 1:00 PM EST to February 20, 12:00 AM EST
Where
Lunenburg forecast zone
Reported by
Department of Highways
Coordinates
36.946, -78.241 (the zone’s center; the record gives no point)

Snowfall amounts were generally between two and four inches across the county. Victoria reported 3.5 inches of snow. Lunenburg reported 3.0 inches of snow.

Winter Weather, Mecklenburg

When
February 19, 1:00 PM EST to February 20, 12:00 AM EST
Where
Mecklenburg forecast zone
Reported by
Trained Spotter
Coordinates
36.680, -78.363 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and four inches across the county. Boydton reported 4.0 inches of snow. South Hill reported 3.0 inches of snow.

Winter Weather, Accomack

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Accomack forecast zone
Reported by
Department of Highways
Coordinates
37.765, -75.757 (the zone’s center; the record gives no point)

Snowfall amounts were generally around one inch across the county. Onancock reported 1.0 inch of snow.

Winter Weather, Brunswick

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Brunswick forecast zone
Reported by
Department of Highways
Coordinates
36.765, -77.859 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and four inches across the county. Lawrenceville reported 3.5 inches of snow.

Winter Weather, Caroline

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Caroline forecast zone
Reported by
Trained Spotter
Coordinates
38.027, -77.347 (the zone’s center; the record gives no point)

Snowfall amounts were generally between two and four inches across the county. Ruther Glen reported 4.0 inches of snow. Milford reported 3.0 inches of snow.

Winter Weather, Charles City

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Charles City forecast zone
Reported by
Department of Highways
Coordinates
37.354, -77.059 (the zone’s center; the record gives no point)

Snowfall amounts were generally between two and four inches across the county. Charles City reported 2.5 inches of snow.

Winter Weather, Essex

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Essex forecast zone
Reported by
Trained Spotter

Snowfall amounts were generally between two and four inches across the county. Caret reported 3.3 inches of snow.

Winter Weather, Gloucester

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Gloucester forecast zone
Reported by
Department of Highways
Coordinates
37.401, -76.523 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and two inches across the county. Gloucester reported 1.5 inches of snow.

Winter Weather, Greensville

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Greensville forecast zone
Reported by
Trained Spotter
Coordinates
36.681, -77.551 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and three inches across the county. Purdy reported 3.0 inches of snow.

Winter Weather, Isle of Wight

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Isle of Wight forecast zone
Reported by
Law Enforcement

Snowfall amounts were generally around one inch across the county.

Winter Weather, James City

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
James City forecast zone
Reported by
Public
Coordinates
37.292, -76.740 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and three inches across the county. Lightfoot reported 3.0 inches of snow. Norge reported 1.0 inch of snow.

Winter Weather, King and Queen

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
King and Queen forecast zone
Reported by
Department of Highways

Snowfall amounts were generally between two and four inches across the county. King and Queen Courthouse reported 2.5 inches of snow.

Winter Weather, King William

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
King William forecast zone
Reported by
Broadcast Media

Snowfall amounts were generally between two and four inches across the county. West Point reported 3.5 inches of snow. King William reported 2.0 inches of snow.

Winter Weather, Lancaster

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Lancaster forecast zone
Reported by
Trained Spotter
Coordinates
37.702, -76.420 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and three inches across the county. Mollusk reported 2.7 inches of snow.

Winter Weather, Mathews

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Mathews forecast zone
Reported by
Law Enforcement
Coordinates
37.417, -76.271 (the zone’s center; the record gives no point)

Snowfall amounts were generally around one inch across the county.

Winter Weather, Middlesex

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Middlesex forecast zone
Reported by
Department of Highways
Coordinates
37.597, -76.578 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and three inches across the county. Hartfield reported 1.5 inches of snow.

Winter Weather, New Kent

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
New Kent forecast zone
Reported by
Public
Coordinates
37.505, -76.997 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and four inches across the county. Providence Forge reported 4.0 inches of snow. Bottoms Bridge reported 2.0 inches of snow.

Winter Weather, Northumberland

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Northumberland forecast zone
Reported by
Department of Highways
Coordinates
37.882, -76.472 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and three inches across the county. Heathsville reported 3.0 inches of snow.

Winter Weather, Prince George

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Prince George forecast zone
Reported by
NWS Employee
Coordinates
37.240, -77.304 (the zone’s center; the record gives no point)

Snowfall amounts were generally between two and four inches across the county. Prince George reported 4.1 inches of snow. Disputanta reported 3.2 inches of snow.

Winter Weather, Richmond

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Richmond forecast zone
Reported by
Trained Spotter
Coordinates
37.937, -76.730 (the zone’s center; the record gives no point)

Snowfall amounts were generally between two and four inches across the county. Newland reported 3.5 inches of snow.

Winter Weather, Southampton

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Southampton forecast zone
Reported by
Department of Highways
Coordinates
36.699, -77.014 (the zone’s center; the record gives no point)

Snowfall amounts were generally around one inch across the county. Courtland reported 1.0 inch of snow.

Winter Weather, Sussex

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Sussex forecast zone
Reported by
Official NWS Observations
Coordinates
36.922, -77.262 (the zone’s center; the record gives no point)

Snowfall amounts were generally between one and two inches across the county. WFO Wakefield reported 1.7 inches of snow.

Winter Weather, Westmoreland

When
February 19, 6:00 PM EST to February 20, 4:00 AM EST
Where
Westmoreland forecast zone
Reported by
Department of Highways
Coordinates
38.113, -76.800 (the zone’s center; the record gives no point)

Snowfall amounts were generally between two and four inches across the county. Montross reported 3.0 inches of snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2012Every state in 2012This day in weather historyWarnings in Virginia, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 366249, 366258, 366268, 366214, 366215, 366221, 366226, 366231, 366233, 366234, 366235, 366237, 366238, 366240, 366242, 366265, 366271, 366274, 366277, 366278, 366283, 366286, 366289, 366293.